Ok,I will admit... I am terrified to take the beta-blocker, and if any of you have ever used it for frequent pvc's, please comment back, and tell me what kind of experience you had, and any side effects. I work and have 2 small children, and I don't want to be so out of it, I lose my job or something bad happens to one of my children while taking the med. Any advice? I was prescribed the 3.125 mg tablet, but was wondering if I could break that in half, just to kind of see how I react to it. Do you think I should do that?
first of all, you should take what the doctor prescribed, as prescribed. my daughter is 22 yrs old, and has been taking coreg for a little over two years. she was started out at a low dose (the same dosage you have) and is now up to 25mgs 2x day. we were warned about side effects, and she did have one episode of fainting, but we later learned that could have been due to the fact she was anemic at the time. she has done very well on coreg, it was increased up to the max dose she has now due to pvc's, and it helped somewhat, but her main diagnosis is dilated cardiomyopathy please, take it as directed, but if you are concerned, try to take it for the first time on a day off from work, and when there is another adult present for your kids if that makes you feel more comfortable. if you notice any problems, call your dr., but it should go well. i know it is difficult when starting meds that deal with your heart, and i am sure much more so when you have children my daughter is developmentally disabled, and i have been amazed how well she has dealt with several setbacks, but it may be because i do most of the worrying! i hope all goes well for you ddavey
I'll preface my remarks by stating that I think Coreg is a 'wonder drug', and believe in the here and now rather than the hereafter because I take it. In my case, I was diagnosed with Congestive Heart Failure with a low Ejection Fraction number. After going from 3.125 X 2 daily to 25.0 X 2 daily, my ejection fraction is up to 48%, close to normal. A recent episode of clogged arteries again put me in the hospital for more stents and artery cleaning, but my overall heart health was much better and allowed me to survive yet another blockage. I exercise daily and that helps greatly, but Coreg works wonders. It allows the heart to heal. How great is that!
The downside was that I was tired when I started taking it. It's normal. The heart rate will drop, the BP will also drop, but you quickly adjust to this. 3.125 is a very, very small dosage and cutting it in half probably would render it ineffective.
I'd proceed with great confidence, and if your doctor allows it, get as much exercise as you can. Best wishes, let us know how you are doing.
My husband has been on Coreg since his open heart surgery in March. He has had a terrible taste in his mouth ever since surgery, and he is convinced that it is the Coreg. Have you had this side effect? His cardiologist doesn't think it is caused by the drug, but doesn't seem to know what is causing it. It is so bad that it wakes him up at night. Just wondered if you had this problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.